Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 15, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 25, 2015, 2:36 PM CST for 22 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Feb 26, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2015, 2:36 PM CST (20:36 UTC)
- In effect from
- Feb 26, 2015, 12:00 AM CST
- Expired
- Feb 26, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 25 counties
Benton County, MN, Brown County, MN, Chippewa County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Yellow Medicine County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS43 KMPX 252036 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 236 PM CST WED FEB 25 2015 ...COLD WIND CHILLS RETURNING TONIGHT THROUGH THURSDAY MORNING... .WIND CHILLS OF 25 TO 30 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL MINNESOTA...AND NORTHERN WISCONSIN AFTER MIDNIGHT TONIGHT THROUGH MID MORNING THURSDAY. MNZ091-252145- /O.EXP.KMPX.WS.W.0003.000000T0000Z-150225T2100Z/ MARTIN- INCLUDING THE CITY OF...FAIRMONT 236 PM CST WED FEB 25 2015 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... ACCUMULATING SNOW HAS ENDED ACROSS THE REGION. $$ MNZ082-083-092-093-252145- /O.EXP.KMPX.WW.Y.0008.000000T0000Z-150225T2100Z/ WATONWAN-BLUE EARTH-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...BLUE EARTH... ALBERT LEA 236 PM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... ACCUMULATING SNOW HAS ENDED ACROSS THE REGION. $$ MNZ041>045-047>050-052>058-064-065-073-WIZ014>016-260445- /O.NEW.KMPX.WC.Y.0015.150226T0600Z-150226T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS... OSCEOLA...RICE LAKE...LADYSMITH 236 PM CST WED FEB 25 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * MAIN IMPACTS...RISK OF FROST BITE AND HYPOTHERMIA FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS...DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JRB
3 follow-up statements
099 WWUS43 KMPX 260217 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 817 PM CST WED FEB 25 2015 ...COLD WIND CHILLS OVERNIGHT THROUGH THURSDAY MORNING... .WIND CHILLS OF 25 TO 30 BELOW ZERO ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL MINNESOTA AND NORTHERN WISCONSIN OVERNIGHT TONIGHT THROUGH MID MORNING THURSDAY. A WIND CHILL ADVISORY IS IN EFFECT WEST OF A NEW ULM TO ST CLOUD LINE...AND NORTH OF A ST CLOUD TO LADYSMITH WISCONSIN LINE. MNZ041>045-047>050-052>058-064-065-073-WIZ014>016-261030- /O.CON.KMPX.WC.Y.0015.150226T0600Z-150226T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS... OSCEOLA...RICE LAKE...LADYSMITH 817 PM CST WED FEB 25 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * MAIN IMPACTS...RISK OF FROST BITE AND HYPOTHERMIA FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS...DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
459 WWUS43 KMPX 260851 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 251 AM CST THU FEB 26 2015 ...COLD WIND CHILLS THROUGH THIS MORNING... .WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL MINNESOTA AND NORTHERN WISCONSIN THROUGH MID MORNING. A WIND CHILL ADVISORY IS IN EFFECT WEST OF A FAIRMONT TO ST CLOUD LINE...AND NORTH OF A ST CLOUD TO LADYSMITH WISCONSIN LINE. MNZ074-082-091-261600- /O.EXA.KMPX.WC.Y.0015.000000T0000Z-150226T1600Z/ BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...NEW ULM...ST. JAMES...FAIRMONT 251 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * MAIN IMPACTS...RISK OF FROST BITE AND HYPOTHERMIA FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ041-042-047>049-054>057-064-065-073-261700- /O.EXT.KMPX.WC.Y.0015.000000T0000Z-150226T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS...OLIVIA...REDWOOD FALLS 251 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. * MAIN IMPACTS...RISK OF FROST BITE AND HYPOTHERMIA FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ043>045-050-052-053-058-WIZ014>016-261600- /O.CON.KMPX.WC.Y.0015.000000T0000Z-150226T1600Z/ MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-MEEKER-POLK- BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...CAMBRIDGE...CENTER CITY...LITCHFIELD...OSCEOLA... RICE LAKE...LADYSMITH 251 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * MAIN IMPACTS...RISK OF FROST BITE AND HYPOTHERMIA FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
920 WWUS43 KMPX 261500 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 900 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY WILL END AT 9AM... .THE WIND CHILL ADVISORY WILL END AT 9AM CST SINCE BRIGHT SUNSHINE AND LIGHT WINDS HAVE LED TO WIND CHILLS WARMER CONDITIONS THAN PREVIOUSLY FORECAST. MNZ041-042-047>049-054>057-064-065-073-261600- /O.CAN.KMPX.WC.Y.0015.000000T0000Z-150226T1800Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS...OLIVIA...REDWOOD FALLS 900 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE WARMED ABOVE CRITERIA. $$ MNZ043>045-050-052-053-058-074-082-091-WIZ014>016-261600- /O.CAN.KMPX.WC.Y.0015.000000T0000Z-150226T1600Z/ MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-MEEKER-BROWN- WATONWAN-MARTIN-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...CAMBRIDGE...CENTER CITY...LITCHFIELD...NEW ULM... ST. JAMES...FAIRMONT...OSCEOLA...RICE LAKE...LADYSMITH 900 AM CST THU FEB 26 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE WARMED ABOVE CRITERIA. $$ JRB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 12:17 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 25, 12:17 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 PM CST WED FEB 25 2015
.UPDATED FOR 18Z AVIATION DISCUSSION...
ISSUED AT 1206 PM CST WED FEB 25 2015
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 408 AM CST WED FEB 25 2015
FIRST OFF...WE WILL START WITH WHAT GOT CHANGED OVERNIGHT. SNOW
ACROSS NODAK HAS COME IN CONSIDERABLY FARTHER NE THAN WHAT PREVIOUS
MODELS EVEN YESTERDAY AFTERNOON WERE SHOWING. THE HRRR/RAP/HOPWRF
ALL PICKED UP ON THIS NORTHWARD SHIFT IN THE SNOW AND THE FORECAST
WAS UPDATED ACCORDINGLY. NOW HAVE AN INCH OF SNOW FORECAST AS FAR
NORTH AS A MORRIS...MSP...PEPIN LINE. HAVE ALSO BOOSTED SNOW TOTALS
TO THE SOUTH OF THERE...WITH THREE 3+ INCHES FORECAST AS FAR NORTH
AS THE MN RIVER TO ALBERT LEA. WITH THE HIGHER SNOW AMOUNTS...DID
EXPAND THE ADVY UP TO THE UPPER MN RIVER AND ALONG THE I-90
CORRIDOR. WE WILL HAVE TO KEEP A CLOSE EYE SOUTHWEST OF A ST. JAMES
TO ALBERT LEA LINE AS SNOW TOTALS THERE ARE CURRENTLY IN THE 4-6
INCH RANGE AND THERE IS THE POTENTIAL A FEW OF THOSE COUNTIES MAY
NEED TO BE UPGRADED TO A WARNING IF QPF COMES IN ANY HIGHER THAN
WHAT IT IS CURRENTLY PEGGED TO BE.
RAP H5 ANALYSIS THIS MORNING SHOWS TWO WAVES OF INTEREST OUT IN THE
DAKOTAS...ONE IS MOVING INTO CENTRAL SODAK...WHILE THE SECOND IS
MOVING INTO NW NODAK. THE SNOW CURRENTLY MOVING INTO SW MN IS THE
RESULT OF THE SRN WAVE...BUT THIS NRN WAVE WILL BE THE DOMINATE
PLAYER TODAY...WHICH LIKELY EXPLAINS THE NORTHWARD SHIFT WE HAVE
SEEN IN THE GUIDANCE OVERNIGHT. BESIDE THESE WAVES...THERE IS A
PRETTY STRONG NW-SE ORIENTED H85 THERMAL GRADIENT THAT LINES UP FROM
NW NODAK INTO NW IOWA AND WITHIN THIS BAROCLINIC ZONE YOU WILL FIND
OUR DEVELOPING SNOWSTORM. AS WE GO THROUGH THE DAY...THIS NW-SE
GRADIENT WILL TAKE ON MORE OF E-W GRADIENT...WITH THE PIVOT IN THE
GRADIENT HAPPENING ACROSS NORTHERN IOWA...WHICH IS WHY THE 3Z AND 6Z
HOPWRF GO ABSOLUTELY GANGBUSTERS WITH PUTTING OUT OVER A FOOT OF
SNOW IN NORTH CENTRAL IOWA.
FOR THIS FORECAST...THE HOPWRF/RAP/HRRR ARE NEARLY IDENTICAL WITH
HOW FAR NORTH THE 0.25" QPF LINE WILL SETUP...SO FELT CONFIDENT IN
EXPANDING THE WINTER WEATHER ADVISORY ACROSS THE I-90 CORRIDOR AND
UP THE MN RIVER TO YELLOW MEDICINE AND LAC QUI PARLE COUNTIES. GIVEN
HOW COLD THE ATMO IS...WE ARE LOOKING AT SNOW RATIOS LIKELY UP NEAR
20:1...SO A QUARTER INCH OF QPF SHOULD HAVE NO PROBLEM PUTTING DOWN
MORE THAN 3 INCHES OF SNOW. AS MENTIONED ABOVE...THE QPF/SNOWFALL
FORECASTS FROM THE HOPWRF/HRRR/RAP DOWN AROUND FAIRMONT ARE A BIT
WORRISOME AND THERE IS CERTAINLY A GOOD CHANCE WE MAY NEED A WARNING
OR TWO IN SOUTH CENTRAL MN.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 408 AM CST WED FEB 25 2015
A TRANQUIL PERIOD IS EXPECTED THROUGH THE MAJORITY OF THE LONG
TERM. THINGS GET A LITTLE MORE INTERESTING EARLY NEXT WEEK BUT
WE/LL SEE HOW LONG THAT LASTS GIVEN THIS WINTER.
ANOTHER MASSIVE AREA OF HIGH PRESSURE SLIDING DOWN THE EASTERN
SLOPES OF THE ROCKIES WILL BRING A FRESH SURGE OF ARCTIC AIR
THURSDAY AND FRIDAY. MIXING TO 925 MB THURSDAY ONLY YIELDS HIGHS
IN THE LOW SINGLE DIGITS. FULL SUN IS EXPECTED AND WHILE STILL
WEAK...THE HIGHER ANGLE MAY BR ABLE TO SQUEEZE OUT AN EXTRA DEGREE
OR TWO. THE CENTER OF THE RIDGE WILL SINK SOUTHEAST ACROSS THE
EASTERN DAKOTAS OVER THE MISSOURI RIVER THURSDAY NIGHT. WINDS WILL
LIKELY DECOUPLE IN SHELTERED AREAS AND VERY COLD LOWS APPEAR
PROBABLE...PARTICULARLY CLOSEST TO THE HIGH IN SOUTHWEST
MN...WHICH ALSO COINCIDES WITH THE DEEP SNOWPACK NOW EXPECTED FROM
THE SYSTEM TODAY. LOWERED TEMPS SEVERAL DEGREES IN THIS AREA AND
THE COLDEST LOCATIONS COULD APPROACH 20 BELOW. ALTHOUGH TOO
COLD...THE 00Z GEM IS THE BEST PROXY TO PLACE WHERE THE COLDEST
TEMPS SHOULD OCCUR.
MODERATING TEMPS WILL RETURN FOR THE WEEKEND AS A SOUTHERLY
SURFACE FLOW AND A WEAKENING OF THE CENTRAL AND EASTERN CONUS
TROUGH NEGATE THE OCCURRENCE OF ADDITIONAL ARCTIC AIR INTRUSION.
OF PARTICULAR INTEREST IS A LOADING OF ENERGY ACROSS THE
SOUTHWESTERN U.S. IN A DEEPENING POSITIVELY TILTED TROUGH
EXTENDING OFF THE SOCAL COAST. A ZONAL UPPER JET EXTENDING TO THE
EAST WILL WICK AWAY PIECES OF THIS ENERGY AND EJECT THEM ACROSS
THE CENTRAL PLAINS EAST TO THE OHIO VALLEY. ANY INFLUENCES WITH
THESE WAVES SHOULD REMAIN SOUTH OF THE FORECAST AREA. LOWERED POPS
THIS WEEKEND BUT DID NOT COMPLETELY REMOVE THEM YET ACROSS SRN MN
AND WRN WI.
BY LATE IN THE WEEKEND...THERE ARE STRONG INDICATIONS THE JET
STREAM WILL FINALLY BUCKLE NORTH AS MID LEVEL RIDGING BUILDS
ACROSS THE SOUTHEAST. THIS WILL BEGIN TO SET THE STAGE FOR A
SIGNIFICANT PATTERN SHIFT NEXT WEEK BUT THE DETAILS ARE FAR FROM
CERTAIN WITH A COMPLEX EVOLUTION OF THE SOUTHWESTERN TROUGH THAT
COULD LEAD TO BIG DIFFERENCES DOWNSTREAM. AT THE MOMENT...THE
DETERMINISTIC RUNS OF THE GFS...ECMWF...AND CANADIAN ALL AGREE IN
A FAIRLY ROBUST WINTER STORM IMPACTING PORTIONS OF THE PLAINS AND
UPPER MIDWEST EARLY NEXT WEEK. HOWEVER...ENSEMBLE MEMBERS ARE ALL
OVER THE PLACE. WE HAVE SEEN SYSTEMS TREND AWAY FROM THE LOCAL
AREA TIME AND TIME AGAIN THIS WINTER...BUT THE SOUTHEAST RIDGE
BOLSTERS OUR PROBABILITIES A BIT MORE AND THUS THIS PERIOD WILL
NEED TO BE WATCHED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1206 PM CST WED FEB 25 2015
VFR CONDITIONS WILL GRADUALLY OVERSPREAD THE REGION AS SNOW SHIFTS
SOUTH AND EAST THIS AFTERNOON. LIGHT NORTHERLY WINDS WILL
GRADUALLY TAKE ON A WESTERLY COMPONENT BY THURSDAY WITH MOSTLY
CLEAR SKIES EXPECTED.
KMSP...
VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD. MID LEVEL
CLOUDS WILL GRADUALLY DIMINISH WITH CLEAR SKIES EXPECTED TONIGHT
AND THURSDAY.
/OUTLOOK FOR KMSP/
FRI...VFR. WINDS WSW AT 10KT
SAT...VFR. WINDS S AT 15KT
SUN...VFR. WITH MVFR/-SN POSSIBLE EARLY. WINDS W AT 10KT
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR MNZ054-
064-073-074.
WINTER STORM WARNING UNTIL 3 PM CST THIS AFTERNOON FOR MNZ091.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR MNZ082-
083-092-093.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...BORGHOFF
AVIATION...JRBHazardous weather outlook, Feb 25, 4:40 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 AM CST WED FEB 25 2015 MNZ041>045-048>053-061>063-WIZ014>016-023>028-261045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-CHISAGO-ANOKA-RAMSEY-WASHINGTON-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 440 AM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS MAY APPROACH 25 BELOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES AROUND 25 BELOW ARE LIKELY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ054-064-073-074-082-083-091>093-261045- LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH- MARTIN-FARIBAULT-FREEBORN- 440 AM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY MID AFTERNOON. WIND CHILLS MAY APPROACH 25 BELOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES AROUND 25 BELOW ARE LIKELY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. MNZ047-055>060-065>070-075>078-084-085-261045- STEVENS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- WASECA-STEELE- 440 AM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY BY EARLY AFTERNOON SOUTH OF A LINE FROM MORRIS TO RED WING. WIND CHILLS MAY APPROACH 25 BELOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES AROUND 25 BELOW ARE LIKELY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. BORGHOFF
In the hours before
Local storm report, Feb 25, 11:33 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 AM CST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM SNOW NNW CEYLON 43.53N 94.63W
02/25/2015 M4.0 INCH MARTIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Feb 25, 11:39 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM SNOW MADISON 45.01N 96.19W
02/25/2015 M3.0 INCH LAC QUI PARLE MN BROADCAST MEDIA
&&
CARLYONLocal storm report, Feb 25, 12:27 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM SNOW SSE BENSON 45.31N 95.61W
02/25/2015 M1.5 INCH SWIFT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Feb 25, 12:37 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM SNOW WACONIA 44.85N 93.79W
02/25/2015 M1.0 INCH CARVER MN TRAINED SPOTTER
1220 PM SNOW SSE WILLMAR 45.12N 95.05W
02/25/2015 M1.2 INCH KANDIYOHI MN COCORAHS
&&
CARLYONLocal storm report, Feb 25, 12:40 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 PM CST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 4 E ELLSWORTH 44.74N 92.40W
02/25/2015 M1.0 INCH PIERCE WI COCORAHS
&&
CARLYONLocal storm report, Feb 25, 12:41 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CST WED FEB 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM SNOW WACONIA 44.85N 93.79W
02/25/2015 M1.0 INCH CARVER MN TRAINED SPOTTER
1220 PM SNOW WILLMAR 45.12N 95.05W
02/25/2015 M1.2 INCH KANDIYOHI MN COCORAHS
1200 PM SNOW 3 SW EL PASO 44.74N 92.40W
02/25/2015 M1.0 INCH PIERCE WI COCORAHS
1139 AM SNOW MADISON 45.01N 96.19W
02/25/2015 M3.0 INCH LAC QUI PARLE MN BROADCAST MEDIA
1133 AM SNOW CEYLON 43.53N 94.63W
02/25/2015 M4.0 INCH MARTIN MN TRAINED SPOTTER
1127 AM SNOW CEYLON 43.53N 94.63W
02/25/2015 E5.0 INCH MARTIN MN PUBLIC
1125 AM SNOW 1 SSW BENSON 45.31N 95.61W
02/25/2015 M1.5 INCH SWIFT MN TRAINED SPOTTER
1124 AM SNOW DUNNELL 43.56N 94.77W
02/25/2015 E5.0 INCH MARTIN MN PUBLIC
1114 AM SNOW 2 SW PRINSBURG 44.92N 95.21W
02/25/2015 E2.0 INCH KANDIYOHI MN PUBLIC
1051 AM SNOW VESTA 44.51N 95.41W
02/25/2015 M2.0 INCH REDWOOD MN CO-OP OBSERVER
1028 AM SNOW MANKATO 44.17N 93.99W
02/25/2015 M2.0 INCH BLUE EARTH MN BROADCAST MEDIA
1025 AM SNOW 8 SE MAPLETON 43.85N 93.83W
02/25/2015 M1.0 INCH BLUE EARTH MN TRAINED SPOTTER
1000 AM SNOW 5 NNE ELKO 44.63N 93.28W
02/25/2015 M1.2 INCH SCOTT MN COCORAHS
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:54 AM CST | Winter Storm Warning | MPX | Martin | 6 hr |
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.